MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381033
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ bc shielded iv catheter had an ink like stain on the package.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Investigation summary: although units were not returned; photos were provided for evaluation of this incident investigation.The photos reveal 5 sealed package of 20ga bd insyte autoguard bc iv catheters from lot 7198573.All components are present and intact.Dhr review for lot 7198573 shows a total of 264,010 units were built on afa line 11, from july 25, 2017 through july 27, 2017.All challenge, set-up and in process samples were performed in accordance to the quality control plan and all passed per specifications.No quality notifications were initiated during production.There were not related reject activity findings relevant to the defect associated with the lot number provided for this incident, as no quality notifications were initiated for this lot.A complaint history check was performed and this is the 3rd related complaint reported with the defect/condition of package damaged/defective/other with lot #7198573 regarding item #381033.Investigation conclusion: two spots of pink dried ink were observed on the top web (label) of the package of one of the five units.The dried ink (non-foreign) observed on the top web of one unit was introduced during the packaging process.Root cause description: doctor blade and analog roller had excess ink build up and needed to be cleaned.The ink (non-foreign) observed in this incident is cosmetic and does not affect fit, form of function of the product.Rationale: customer complaint trends are evaluated on a monthly basis.If the trend of a specific type of complaint warrants a formal corrective action, resources will be assigned at that time.
 
Event or Problem Description

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8196478
Report Number1710034-2018-00933
Device Sequence Number1699175
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public382903810338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2020
Device Catalogue Number381033
Device Lot Number7198573
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer12/10/2018
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;